Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 35, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 20, 2017, 3:44 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Dec 20, 2017, 2:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2017, 3:44 AM MST (10:44 UTC)
- In effect from
- Dec 20, 2017, 2:00 PM MST
- Expired
- Dec 21, 2017, 5:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2579 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797 WWUS75 KFGZ 201044 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 344 AM MST Wed Dec 20 2017 ...Strong winds to impact portions of northern Arizona... .A band of strong winds is forecast to develop ahead of a cold front from this afternoon through midday Thursday. This band of winds will move across the area from the northwest to the southeast. Strong winds are forecast this afternoon and evening in the vicinity of the Kaibab Plateau, overnight along the Mogollon Rim, and late tonight into Thursday near the White Mountains. AZZ004-006-007-039-201845- /O.NEW.KFGZ.WI.Y.0035.171220T2100Z-171221T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Black Mesa Area- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, and Navajo N.M. 344 AM MST Wed Dec 20 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 8 PM MST this evening. * TIMING...Strong winds will develop this afternoon and evening. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ012-013-015-016-201845- /O.NEW.KFGZ.WI.Y.0035.171221T0300Z-171221T0900Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 344 AM MST Wed Dec 20 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MST THURSDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 8 PM this evening to 2 AM MST Thursday. * TIMING...Strong winds will develop tonight through early Thursday morning. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. Localized gusts to 60 mph will be possible northeast of high terrain features. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. Highways of particular concern are I-40 from Flagstaff to Holbrook and Highway 89 between Tuba City and Flagstaff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ014-017-201845- /O.NEW.KFGZ.WI.Y.0036.171221T0600Z-171221T1800Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 344 AM MST Wed Dec 20 2017 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 PM this evening to 11 AM MST Thursday. * TIMING...Strong winds will develop late night through late tomorrow morning. * WINDS...Southwest wind 30 to 40 mph with gusts to 50 mph mph. Localized gusts to 65 mph will be possible northeast of high terrain features. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
6 follow-up statements
727 WWUS75 KFGZ 201721 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1021 AM MST Wed Dec 20 2017 ...Strong winds to impact portions of northern Arizona... .A band of strong winds is forecast to develop ahead of a cold front from this afternoon through midday Thursday. This band of winds will move across the area from the northwest to the southeast. Strong winds are forecast this afternoon and evening in the vicinity of the Kaibab Plateau, overnight along the Mogollon Rim, and late tonight into Thursday near the White Mountains. AZZ004-006-007-039-210300- /O.CON.KFGZ.WI.Y.0035.171220T2100Z-171221T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Black Mesa Area- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, and Navajo N.M. 1021 AM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... * TIMING...Strong winds will develop this afternoon and evening. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ012-013-015-016-210300- /O.CON.KFGZ.WI.Y.0035.171221T0300Z-171221T0900Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 1021 AM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MST THURSDAY... * TIMING...Strong winds will develop tonight through early Thursday morning. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. Localized gusts to 60 mph will be possible northeast of high terrain features. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. Highways of particular concern are I-40 from Flagstaff to Holbrook and Highway 89 between Tuba City and Flagstaff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ014-017-210300- /O.CON.KFGZ.WI.Y.0036.171221T0600Z-171221T1800Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 1021 AM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY... * TIMING...Strong winds will develop late night through late tomorrow morning. * WINDS...Southwest wind 30 to 40 mph with gusts to 50 mph. Localized gusts to 65 mph will be possible northeast of high terrain features. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
155 WWUS75 KFGZ 210132 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 632 PM MST Wed Dec 20 2017 ...Strong winds to impact portions of northern Arizona... .A band of strong winds is forecast to develop ahead of a cold front from this afternoon through midday Thursday. This band of winds will move across the area from the northwest to the southeast. Strong winds are forecast this afternoon and evening in the vicinity of the Kaibab Plateau, overnight along the Mogollon Rim, and late tonight into Thursday near the White Mountains. AZZ004-006-007-039-210300- /O.CON.KFGZ.WI.Y.0035.000000T0000Z-171221T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Black Mesa Area- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, and Navajo N.M. 632 PM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Strong winds will persist through this evening. * WINDS...Southwest winds 25 to 35 mph with gusts to 50 mph. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ012-013-015-016-210900- /O.CON.KFGZ.WI.Y.0035.171221T0300Z-171221T0900Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 632 PM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST THURSDAY... * TIMING...Strong winds will develop tonight through early Thursday morning. * WINDS...Southwest winds 25 to 35 mph with gusts from 40 to 55 mph. Localized gusts to 60 mph are possible northeast of high terrain features. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. Highways of particular concern are I-40 from Flagstaff to Holbrook and Highway 89 between Tuba City and Flagstaff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ014-017-211100- /O.CON.KFGZ.WI.Y.0036.171221T0600Z-171221T1800Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 632 PM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY... * TIMING...Strong winds will develop late tonight through late tomorrow morning. * WINDS...Southwest wind 30 to 40 mph with gusts to 55 mph. Localized gusts to 60 mph are possible northeast of high terrain features. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
252 WWUS75 KFGZ 210306 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 806 PM MST Wed Dec 20 2017 AZZ004-006-007-039-210415- /O.EXP.KFGZ.WI.Y.0035.000000T0000Z-171221T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Black Mesa Area- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, and Navajo N.M. 806 PM MST Wed Dec 20 2017 ...WIND ADVISORY HAS EXPIRED... Southwest winds from 20 to 30 mph with gusts to 40 mph to continue through midnight and then decrease and become westerly 15 to 25 mph through sunrise Thursday. $$ AZZ012-013-015-016-210900- /O.CON.KFGZ.WI.Y.0035.000000T0000Z-171221T0900Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 806 PM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST THURSDAY... * TIMING...Strong winds will develop tonight through early Thursday morning. * WINDS...Southwest winds 25 to 35 mph with gusts from 40 to 55 mph. Localized gusts to 60 mph are possible northeast of high terrain features. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. Highways of particular concern are I-40 from Flagstaff to Holbrook and Highway 89 between Tuba City and Flagstaff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ014-017-211115- /O.CON.KFGZ.WI.Y.0036.171221T0600Z-171221T1800Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 806 PM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY... * TIMING...Strong winds will develop late tonight through late tomorrow morning. * WINDS...Southwest wind 30 to 40 mph with gusts to 55 mph. Localized gusts to 60 mph are possible northeast of high terrain features. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
724 WWUS75 KFGZ 210555 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1055 PM MST Wed Dec 20 2017 AZZ014-017-211400- /O.UPG.KFGZ.WI.Y.0036.171221T0600Z-171221T1800Z/ /O.NEW.KFGZ.HW.W.0004.171221T0555Z-171221T1700Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 1055 PM MST Wed Dec 20 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MST THURSDAY... The National Weather Service in Flagstaff has issued a High Wind Warning, which is in effect until 10 AM MST Thursday. The Wind Advisory is no longer in effect. * TIMING...Strong winds have developed as of 11 pm and will persist through mid morning Thursday. * WINDS...Southwest wind 35 to 50 mph with gusts to 70 mph. * IMPACTS...Springerville and Eager will experience strong downslope winds tonight. Strong winds will create difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ012-013-015-016-210900- /O.CON.KFGZ.WI.Y.0035.000000T0000Z-171221T0900Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 1055 PM MST Wed Dec 20 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST THURSDAY... * TIMING...Strong winds are occurring and will continue through early Thursday morning. * WINDS...Southwest winds 25 to 35 mph with gusts from 40 to 55 mph. Localized gusts to 60 mph are possible northeast of high terrain features. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. Highways of particular concern are I-40 from Flagstaff to Holbrook and Highway 89 between Tuba City and Flagstaff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ 41
654 WWUS75 KFGZ 210854 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 154 AM MST Thu Dec 21 2017 AZZ014-017-211700- /O.CON.KFGZ.HW.W.0004.000000T0000Z-171221T1700Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 154 AM MST Thu Dec 21 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * TIMING...Strong winds have developed as of 11 pm and will persist through mid morning Thursday. * WINDS...Southwest wind 35 to 50 mph with gusts to 70 mph. * IMPACTS...Springerville and Eager will experience strong downslope winds tonight. Strong winds will create difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ012-013-015-016-211200- /O.EXT.KFGZ.WI.Y.0035.000000T0000Z-171221T1200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 154 AM MST Thu Dec 21 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * TIMING...Strong winds are occurring and will continue through early Thursday morning. * WINDS...Southwest winds 25 to 35 mph with gusts from 40 to 55 mph. Localized gusts to 60 mph are possible northeast of high terrain features. * IMPACTS...Strong winds will create difficult driving conditions for high profile vehicles. Highways of particular concern are I-40 from Flagstaff to Holbrook and Highway 89 between Tuba City and Flagstaff. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
835 WWUS75 KFGZ 211151 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 451 AM MST Thu Dec 21 2017 AZZ012-013-015-016-211300- /O.EXP.KFGZ.WI.Y.0035.000000T0000Z-171221T1200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 451 AM MST Thu Dec 21 2017 ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Widespread strong winds have decrease across much of the area this morning. The wind advisory will be allowed to expire at 5 am this morning. $$ AZZ014-017-211700- /O.CON.KFGZ.HW.W.0004.000000T0000Z-171221T1700Z/ Little Colorado River Valley in Apache County-White Mountains- Including the cities of St. Johns, Springerville, Show Low, Greer, and Pinetop 451 AM MST Thu Dec 21 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * TIMING...Strong winds have developed as of 11 pm and will persist through mid morning Thursday. * WINDS...Southwest wind 35 to 50 mph with gusts to 70 mph. * IMPACTS...Springerville and Eager will experience strong downslope winds tonight. Strong winds will create difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 19, 8:46 PM MST, 6 hours 58 minutes earlier.
Area forecast discussion, Dec 19, 8:46 PM MST, 6 hours 58 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 846 PM MST Tue Dec 19 2017 .SYNOPSIS...Expect fair weather tonight. On Wednesday, southwest winds increase substantially through the day as a cold front approaches. Very strong winds to persist Wednesday night on the north side of the Mogollon rim. Rain and snow showers will develop Wednesday night and Thursday across most of northern Arizona with the exception of Yavapai county. Sharply colder temperatures are expected Thursday. Dry and warmer weather returns for the weekend. && .UPDATE... No updates for tonight. Strong SW winds are coming to much of the area by Wednesday afternoon, with a downslope wind event Wednesday night through sunrise Thursday for areas along and north of the Mogollon rim from Flagstaff through Springerville, and then northward towards the Little Colorado River. We are currently forecasting 6 to 9 hours worth of SW wind gusts 40 to 50 mph in this area Wednesday night. Model output has been pretty consistent over the last few runs regarding this wind event, and a Wind Advisory is again being considered. && .PREV DISCUSSION /320 PM MST/...A trough of low pressure moving in from the Pacific northwest will bring gusty southwest winds 25 to 35 mph with a few gusts up to and exceeding 40 mph along the Mogollon Rim and northward by Wednesday afternoon. Winds increase substantially Wednesday night along a narrow band from Flagstaff to Alpine where some advisory level gusts will be possible through the night into the early morning. Due to the isolated nature of this narrow band of higher winds, did not issue any advisory products at this time. Thursday through Saturday...The trough of low pressure that will bring the gusty southwest flow late Wednesday into Thursday will drop a surface cold front south across the area Thursday morning. This will bring with it the chance for precipitation from Flagstaff northward with the main concentration being along the Kaibab Plateau eastward to the four corners. Timing for this precipitation looks to be late Wednesday night into early Thursday morning. Snow totals along the Kaibab Plateau will range from 2-3 inches with totals dropping as you move south to 1 in or less for the Flagstaff area. More locally higher totals will be possible along the Chuska Mountains in the 1-3 in range. Temperatures will also drop significantly for Thursday and Friday before rebounding to around normal for Saturday. Sunday through Wednesday...After the system moves through Thursday, a return to quieter weather is expected. Through the holiday weekend into next week, a broad trough of low pressure across the central US will bring gusty northwest flow to the area and very cool temperatures. Sunday temperatures look to be around 5 to 10 degrees below normal for most areas. By Tuesday, temperatures return to around or just above normal as ridging begins to build back in. && .AVIATION...For the 06Z package...Look for VFR conditions through the day Wednesday, though increasing mid-to-upper level cloudiness is expected. Wednesday evening, the chance for rain and snow showers with local MVFR conditions will be on the increase along and north of a KFLG-K0V7 line. Winds tonight will be generally light, but then become southwest at 10-25 kts locally gusting to 35 kts after 16Z Wednesday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Strong and gusty southwest winds will develop ahead of an approaching cold front on Wednesday into Wednesday night. Chances for showers and much cooler temperatures will develop with a passing low pressure system Wednesday night into Thursday. Friday through Sunday...Dry and warming conditions return for Friday and Saturday, though a drop in daytime temperatures is anticipated again on Sunday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL/ET AVIATION...KD FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Dec 19, 2:25 PM MST, 13 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 225 PM MST Tue Dec 19 2017 AZZ004>018-037>040-200730- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 225 PM MST Tue Dec 19 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...This Afternoon and Tonight No weather hazards are expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A low pressure system and associated cold front will sweep through the state Wednesday night and Thursday bringing increased wind speeds, the chance for rain and snow showers, and cold temperatures. Southwest winds will increase Wednesday afternoon to 25 to 35 mph with a few gusts up to and exceeding 40 mph along the Mogollon Rim and northward. Winds will increase substantially Wednesday night along a narrow band from Flagstaff to Alpine where some advisory level gusts will be possible through the night into the early morning. The front is forecast to bring light snow along and north of I-40. 1 to 3 inches are forecast from the North Rim of Grand Canyon east to the Chuska Mountains, with less than an inch in the Flagstaff area. Temperatures Thursday will be about 20 degrees colder behind the front. Expect more mild weather late this week with another drop in temperatures possible by Christmas Eve. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:44 AM MST | Wind Advisory | FGZ | Apache, Navajo | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.